could my teen daughter have epilepsy?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

tanyanubin
New Member


Date Joined Sep 2007
Total Posts : 4
   Posted 9/23/2007 11:05 AM (GMT -7)   
She has had 'episodes' in which her vision is altered--things are bigger or smaller than usual, or they look fake. Her skin sometimes gets a disturbing feeling when touching anything, and she's sometimes so numb that she can't feel pain or heat. She also gets intense 'rushes' of realization that frighten her and come out of nowhere. So far we have noticed that ADHD medications and some antibiotics bring it on. We have a family history of seizures....my other daughter had absence seizures until she was 13. The things my younger daughter is describing are strange and not what I thought of as seizures. Only when she told me about the numbness and lack of pain did I suspect. She hid most of it for several years (!!) being afraid that she was losing her mind. Poor baby. Do these things sound familiar? Also, I know she will lose her license for at least a while, but when she gets it back will the insurance company be allowed to greatly raise her rates?

Another Day
Veteran Member


Date Joined Mar 2007
Total Posts : 1055
   Posted 9/23/2007 4:01 PM (GMT -7)   
Tanya,
 
I'm afraid I am not going to be of much help to you.  I was diagnosed with epilepsy last summer at the age of 55, though I did have a few seizures between the ages of 12 - 13.  I am not at all familiar with ADHD medications and how they might interact or bring on seizures.  I can relate to the intense rush feelings you describe, but not the disturbed feeling when touched, but then, I live alone.
 
One of our moderators or someone with more experience with different types of epilepsy should be along soon.  I want to welcome you to the forum.  I know it has to be frightening when it is your child.  I would definitely suggest getting her in to see a doctor very soon.
 
This is a very caring group of people.  I would have been lost without them when I was first diagnosed.  Please know that we are here for you and your daughter.
 
Take care!
 
Carla

 Epilepsy, asthma, GERD, depression, hypothyroidism


RanMan
Veteran Member


Date Joined Feb 2003
Total Posts : 665
   Posted 9/23/2007 9:49 PM (GMT -7)   

Tanya,

Although I have a different typ of epilepsy, I can't comment on that  BUT, re: driving:

She will have her driveres licence removed for a while (usually for 6 mos to 2 yrs depending on her particular circumstances) and insurance Companies will provide coverage at a very high rate b/c she would considered a "risk"

Randy


Diagnosed with Epilepsy & Ulcerative Colitis.
Current Medications: Diantin 275mg, Pheonobarb 150mg, Asocol 3,000 mg.


djdaz_1985
Veteran Member


Date Joined Jan 2006
Total Posts : 2408
   Posted 9/24/2007 4:48 AM (GMT -7)   

Hi there Tanya,

It is possible that there is a chemical in ADHD meds that can trigger seizures (Kind of like an allergic reaction). Which meds caused the reactions? My gut reaction reaction doesnt suggest epilepsy but I am not an expert. Have you talked to a neurologist?

Darren


Everyone has a guardian angel. They help pick you up when you fall, comfort you through your times of need and help you appreciate the times when things are going well.
 
Moderator - Epilepsy Forum
Co-Moderator - Depression Forum
 
Help support the forums so we can support you:  http://www.healingwell.com/donate
 


tanyanubin
New Member


Date Joined Sep 2007
Total Posts : 4
   Posted 9/24/2007 4:59 AM (GMT -7)   
we are seeing a neurologist in 2 weeks. ADHD medications are stimulants, which I think can lower seizure thresholds. She has reacted to Adderall, Concerta, Provigil and Ritalin. Although they work for her attention, they bring on these 'rushes' and she has had to stop each of them within a few days. I forgot to mention that she has also reacted to antihistamines.I have not seen any body jerking but she has occasional leg tremors. She also has what look like absence seizures sometimes during which she kind of stares with a flat expression and pinches her lower lip, but they may be from ADHD 'spacing out'. It's so hard to know. I suspect that if this is a seizure disorder her EEG will be very active, like my other daughter's was. The neurologist characterized it as 'a circus going on in there'--hers was very active even on meds.

RanMan
Veteran Member


Date Joined Feb 2003
Total Posts : 665
   Posted 9/24/2007 1:34 PM (GMT -7)   

Tanya,

Re: Antihistimean(sp) and/or Decongestants;

I've been told by my neurologist and family Doctor that, If I should happen to catch a cold or the flu , Since I'm on medication for my EP, I should not take any over the counter medications, especially the ones that contain DECONGESTANT or ANTIHISTIMINE as they can cause internal bleeding or even massive nose bleeds. When they mix with the other meds that I'm on, they can also trigger a seizure. nono Randy
 
P.S. ~  This is valuable info. and is not printed on medication bottles and/or literature that comes with the meds.
I don't know why the FDA doesn't make this a manditory practise for drug Cos.

diagnosed with epilepsy and Ulcerative Colitis in 1979
- current meds are:

275mg dilantin/day
120mg pheonobarb/day
3,000mg Mesasol/day
Diagnosed with Epilepsy & Ulcerative Colitis.
Current Medications: Diantin 275mg, Pheonobarb 150mg, Asocol 3,000 mg.

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 11:10 PM (GMT -7)
There are a total of 2,733,367 posts in 301,110 threads.
View Active Threads


Who's Online
This forum has 151249 registered members. Please welcome our newest member, John's Mom.
230 Guest(s), 8 Registered Member(s) are currently online.  Details
Ridgeruner, Mews2much, bluelyme, ROXY68, Scaredy Cat, roisin86, John's Mom, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer